Jump to content
Diabetes forums
  • Welcome To Diabetes Forums!

    Registration is fast, simple and absolutely free so please, join our community today to contribute and support the site.

Archived

This topic is now archived and is closed to further replies.

T2womanNc

Weight gain and meds

Recommended Posts

T2womanNc

Ok i wanna vent.....

 

I hate the weight gain that I have on my meds.... I am taking 8 mgs of avandia along with my lantus and I am puffy big time.

 

I am deffinatly not eating more.. (1200 Cal or less a day) I am reducing my carbs and I am still having to pull out the fat pants from the back of the closet.

 

When I massivly slacked of regulation I got into a 10 down form my highest of a 26. This is one of the things that had discouraged me in the past. I know that these meds are getting me on the right track I tried others and it was a no go. Plus the application of avandia for Altzhimers way put it at the top of my list.

 

Still the weight gain is very discouraging....

Share this post


Link to post
Share on other sites
princesslinda

I've heard others talk about the swelling/weight gain on Avandia. My step-mom had so much swelling she was started on Lasix for awhile. Hang in there and try not to be too discouraged. Be sure and let your doc be aware of how much swelling you're having though.

Share this post


Link to post
Share on other sites
notme

Don't get discouraged by the weight gain. Your exercise and food choices will eventually help you take off these extra pounds. Remember that if you are exercising your weight will increase as you build up muscle.

 

Summer is coming. You will be moving and exercising more. Drink plenty of water and keep off of the salt as much as you can. It could help with the swelling. Talk to your doc as Linda already said.

Share this post


Link to post
Share on other sites
Connie in KC

I also had a huge weight gain with Avandia...20 pounds on a woman who already weighs much tooooo much. So, I asked my doctor to give me my

8 mg in 4 mg pills-and I cut my dosage in half. NOW, I don't huff and puff as I try to walk up one lousy flight of stairs. My doctor wouldn't listen to me when I told him how dragged out I was feeling ALL the time, and how I physically couldn't walk up one flight of 17 stairs without stopping 3 times. As a teacher whose room was on the third floor, this was unacceptable. Prior to Avandia, I could walk up to the third floor without stopping, albeit pretty short of breath. I could yell down the hall for kids to get into rooms, and then go in and start teaching. Avandia made fire drills an exercise in humiliation.

I have taken off off 15 pounds since getting my Avandia down to 4 mg. Avandia did bring my high readings down in the morning, but the cost was too high for me.

Share this post


Link to post
Share on other sites
ladytaz

My guess is it's the Avandia! My dad was on Avandamet, and he gained a lot of weight while taking it, even with being very strict with his diet, as he has been for over 30 years, long before he was diabetic! He also had congestive heart failure, that I believe was caused by the Avandamet.

 

I was on Actos (basically the same thing as Avandia) for about 8 months, and I too gained weight that I could not lose, and I hadn't changed my diet one bit! Before the Actos, I was losing about 2 lbs per month. I took myself off the Actos, and have again been slowly been losing the weight again!

 

Ask your doc about putting you on something else, say Metformin. Of course that has it's own side effects, but for most, they go away after a couple/few weeks, or like for me, isn't a constant thing, or anything I can't deal with. One thing about Metformin, is that alot say they lose weight while taking it. I can't verify that's the reason I was and am now again losing weight, as I've completely changed the way I eat. But it seems to work for some.

 

Good Luck!

Share this post


Link to post
Share on other sites

×

Important Information

By using this site, you agree to our Terms of Use.